Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jan 18, 2014, 1:24 AM CST for 5 counties in Alabama. It took effect at Jan 18, 2014, 10:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2014, 1:24 AM CST (07:24 UTC)
- In effect from
- Jan 18, 2014, 10:00 AM CST
- Expired
- Jan 18, 2014, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 20 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2825 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
645 WWUS82 KTAE 180724 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 224 AM EST SAT JAN 18 2014 ...RED FLAG WARNING THIS AFTERNOON FOR SOUTHEAST ALABAMA FOR LOW RELATIVE HUMIDITY... .AN UNUSUALLY DRY AIRMASS HAS MOVED INTO THE REGION THAT ORIGINATED IN NORTHERN CANADA. ALTHOUGH IT WILL BE A RATHER COOL DAY...THERE WILL BE JUST ENOUGH HEATING FOR THE RELATIVE HUMIDITY TO FALL TO AROUND 20 PERCENT THIS AFTERNOON. ALZ065>069-182300- /O.NEW.KTAE.FW.W.0004.140118T1600Z-140118T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 124 AM CST SAT JAN 18 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * AFFECTED AREA...SOUTHEAST ALABAMA. * HUMIDITY...BELOW 25 PERCENT FOR AT LEAST 4 HOURS...WITH A MINIMUM AROUND 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FOURNIER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 17, 8:14 PM CST, 5 hours 10 minutes earlier.
Area forecast discussion, Jan 17, 8:14 PM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
914 PM EST Fri Jan 17 2014
.Near Term [Through Tonight]...
Behind a cold front, high pressure will quickly build in from the
west overnight. Thus, gusty winds will subside after midnight and
winds will begin to go light. So, while we have begun the night
under a CAA regime, we'll likely end in some sort of hybrid
CAA/radiational cooling regime. Expect the distribution of
temperatures to be relatively uniform across the Tri-State region.
Overnight lows should drop near the 30 degree mark in most spots,
possibly a few degrees cooler to the northwest, and warmer to the
southeast. It's been hard to find any guidance that captures the
magnitude of the dry airmass funneling in from the west, so have
undercut the closest guidance thus far. The effect of the dry air
will be to preclude any frost development, even though winds
should go light by dawn. Wind chill readings are not anticipated
to reach advisory levels as the winds should calm by the time the
coldest air settles in.
&&
.Aviation...
[Through 00Z Sunday]...
VFR conditions will prevail through the entire period at all
terminals. Winds near the surface will slowly subside through the
night, dropping to 5-10 kt out of the WNW as a cold front moves
off to our east. Mostly clear skies and light surface winds around
or below 10 kt will continue through the day Saturday as high
pressure builds into our region.
&&
.Prev Discussions [322 PM EST]...
.Short Term [Saturday Through Sunday Night]...
Despite some warming aloft during the day on Saturday with
persistent westerly flow, the shallow nature of the cold air mass
in the wake of the cold front should limit high temperatures. We
expect highs of 48-52 degrees in most areas. It doesn't take long
for the next front to approach the area on Sunday. The main
thrust of cold air with this front looks to stay north of the
area, and deeper mixing despite relatively stable 850mb
temperatures should actually lead to a warmer day. The ECMWF and
NAM both show some light QPF with this front on Sunday, and it was
sufficient to warrant some low (~20%) PoPs. Rainfall would only be
trace to very light (few hundredths) amounts.
.Long Term [Monday Through Friday]...
Monday looks to be slightly warmer than Sunday, before a stronger
cold front arrives on Tuesday. The ECMWF, GEM, and GFS all seem
relatively consistent with this now. The cold front currently
looks to be precipitation free, with below normal temperatures
thereafter from Wednesday to Friday given a large eastern US
trough and possibly a reinforcing cold front by late in the week.
.Marine...
Westerly winds will continue to increase late this afternoon and
this evening, before veering to the northwest and reaching 20-25
knots over most of the coastal waters. A Small Craft Advisory has
already been issued for all legs of the coastal waters. The
advisory is maintained through 18z Saturday for now, but may need
to be extended in the SE sections of the waters where seas may be
slower to decay below 7 feet. It will only be a brief reprieve
before another round of SCA conditions is likely Saturday Night
and into early Sunday. With frequent cold front passages expected,
mariners can expect regular increases in winds and seas.
.Fire Weather...
In the wake of today's reinforcing cold front... expect a
noticeably drier airmass on Saturday. Over SE AL...min RH of
below 25 percent is expected for one to three hours and 20 foot
winds should remain at 15 mph or below. Since this not meet red
flag criteria...the inherited fire wx watch for Sat aftn has been
cancelled. Over FL/GA, although it will be very dry, fuel moisture
and wind requirements for red flag criteria do not look like they
will be met. The airmass will begin to moisten up Sun into Mon
ahead of the next mainly dry cold front.
.Hydrology...
The Apalachicola River near Blountstown remains in minor flood
stage until Sunday. The river has reached a broad crest at 16.8
and will maintain overnight before gradually receding, falling below
flood stage by Sunday. Other area rivers are in action stage, but
are not forecast to reach flood stage.. No significant rainfall is
expected through the forecast period.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 31 52 33 64 35 / 0 0 10 20 0
Panama City 36 52 42 62 44 / 0 0 10 20 10
Dothan 29 51 37 59 37 / 0 0 10 10 0
Albany 29 50 33 59 33 / 0 0 10 10 0
Valdosta 30 51 33 62 35 / 0 0 0 20 0
Cross City 33 52 33 67 37 / 60 0 0 20 0
Apalachicola 34 52 42 63 43 / 0 0 10 20 10
&&
.TAE Watches/Warnings/Advisories...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory until 1 PM EST Saturday for Apalachee Bay-
Coastal waters From Ochlockonee River to Apalachicola FL
out to 20 NM-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Apalachicola to
Destin FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Destin FL from 20 to 60 NM.
&&
NEAR TERM...HARRIGAN
SHORT TERM...LAMERS
LONG TERM...LAMERS
AVIATION...LAHR/CAMP
MARINE...LAMERS
FIRE WEATHER...BLOCK
HYDROLOGY...WESTON/HARRIGANNearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.